Pediatric Pulmonology · 2002 · 80 citations · 4 references
MedicinePharmacologyPharmacotherapyAntimicrobial PharmacotherapyPediatric NephrologyPulmonologyCystic FibrosisDrug DispositionRenal DiseaseRenal Drug AbsorptionRenal PharmacologyRenal ToxicityInhalational ExposureInhalational ToxicityInhaled TherapiesKidney Biopsy FindingsRenal Biopsy FindingsRenal Toxicity From InhalantsRenal Tubular DysfunctionTubular Toxicity
We describe a 20-year-old patient with cystic fibrosis who developed acute nonoliguric renal failure associated with inhaled tobramycin. Clinical evaluation and renal biopsy findings were consistent with aminoglycoside-induced changes. Renal failure due to inhaled aminoglycosides has not been previously reported. The incidence may rise, however, with the increased use of this treatment modality. Measurable tobramycin levels due to inhalational therapy with conventional dosing in the reported patient indicate that the drug can be systemically absorbed, and renal tubular toxicity may occur.
4
Effect of nebulizer type and antibiotic concentration on device performance
Allan Weber, Greg Morlin, Morty Cohen et al. · Pediatric Pulmonology · 1997 · 98 citations